Colorado, 2006

Damaging Wind in Colorado, June 8, 2006

June 8, 2006 · NWS GJT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 8, 1:30 PM MST, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 8, 1:30 PM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
230 PM MDT THU JUN 8 2006

.SHORT TERM (TONIGHT THROUGH SATURDAY)...
THE FORECAST AREA IS BETWEEN A TROUGH OVER THE PACIFIC NORTHWEST AND
AN UPPER RIDGE OVER THE PLAINS. MODERATE SOUTH TO SOUTHWEST FLOW
OVERHEAD WITH A SIGNIFICANT AMOUNT OF SUBTROPICAL MOISTURE ENTRAINED
INTO THE FLOW. MORNING GJT RAOB PRECIPITABLE WATER WAS AT .88 OF AN
INCH WITH DECREASING AMOUNTS UPSTREAM TO THE SOUTH. AN EMBEDDED
SHORTWAVE TROUGH SITUATED JUST NORTH OF THE FOUR CORNERS IS RESULTING
IN WIDESPREAD BROKEN TO OVERCAST CONDITIONS AND STRATIFORM
PRECIPITATION FROM HINSDALE COUNTY NORTHWEST ACROSS MESA COUNTY
AND UINTAH COUNTY IN NORTHEAST UTAH. CLEARING HAS TAKEN PLACE
OVER SOUTHEAST UTAH BEHIND THIS WAVE. THIS AREA WILL NEED TO BE
MONITORED FOR STORMS LATER THIS AFTERNOON WITH SEVERAL HOURS OF SUN
LEFT TO DESTABILIZE THE ATMOSPHERE AND OUTFLOW BOUNDARIES FROM
STORMS TO THE SOUTHWEST POTENTIALLY AFFECTING THE AREA. A FEW
THUNDERSTORMS POPPING UP ON THE PERIPHERY OF THE MAIN CLOUD SHIELD
BUT EXPECT THIS BAND OF PRECIPITATION AND CLOUDS TO KEEP MUCH OF THE
AREA STABLE ENOUGH TO REALLY LIMIT STORM DEVELOPMENT. PRECIPITATION
IS MOVING ALONG AT A PRETTY GOOD CLIP WHICH SHOULD KEEP AMOUNTS
FAIRLY LIGHT UNLESS SOME TRAINING CELLS DEVELOP. PRECIPITATION SHOULD
WIND DOWN THIS EVENING AS THE SHORTWAVE TROUGH MOVES NORTHEAST AND
THE LOWER ATMOSPHERE STABILIZES. KEPT LOW POPS IN THE FORECAST LATE
TONIGHT WITH SOME MESO SCALE INTERACTIONS OR WEAK WAVES POTENTIALLY
KEEPING A FEW NOCTURNAL SHOWERS GOING.

FLOW ALOFT TO BECOME MORE SOUTHWEST FRIDAY WITH DRIER AIR TO BEGIN
WORKING INTO THE AREA AS THE FLOW TURNS MORE SOUTHWEST. PLENTY OF LOW
LEVEL MOISTURE WILL BE AROUND FOR DIURNAL CONVECTION TO DEVELOP...
INITIALLY OVER THE HIGH TERRAIN THEN MOVING OUT OVER THE VALLEYS.
WINDS SHOULD BE PICKING UP FRIDAY AS THE PACIFIC NORTHWEST TROUGH
MOVES CLOSER TO THE AREA AND A WEAK COLD FRONT SLIPS INTO NORTHERN
UTAH. EXPECT WARMER TEMPERATURES FRIDAY WITH LESS CLOUD COVER EARLY
ON ALLOWING FOR MORE SUNSHINE.

DRYING TREND TO CONTINUE FRIDAY NIGHT INTO SATURDAY. ANOTHER ROUND OF
DIURNALLY DRIVEN CONVECTION SATURDAY AFTERNOON BUT IT SHOULD BE MORE
LIMITED TO HIGH TERRAIN. WIND SHOULD BE UP A FEW NOTCHES WITH THE
WEAK COLD FRONT SAGGING INTO NORTHEAST UTAH AND FAR NORTHWEST
COLORADO AND A WELL MIXED BOUNDARY LAYER CREATING GUSTY CONDITIONS IN
THE AFTERNOON. WENT CLOSE TO PERSISTENCE FOR TEMPERATURES SATURDAY.
LINDQUIST

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
A FEW LINGERING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON
SATURDAY NIGHT AND SUNDAY...BUT MOISTURE WILL BE SLOWLY
DISAPPEARING. BY MONDAY A RETURN TO MUCH DRIER CONDITIONS WILL SPREAD
ACROSS THE CWA...AND DRY AIR WILL REMAIN THROUGHOUT THE PERIOD.
WEAK RIDGING WILL DEVELOP ACROSS THE AREA ALONG A NW-SE AXIS. THIS
WILL ALLOW TEMPERATURES TO REBOUND TO ABOVE NORMAL (BUT
NOT RECORD) CONDITIONS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

TAL/BA
Hazardous weather outlook, Jun 8, 4:45 AM MST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT THU JUN 8 2006

COZ001>014-017>023-UTZ022>025-027>029-091200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT THU JUN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER
WESTERN COLORADO AND EASTERN UTAH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF THUNDERSTORMS CONTINUES THROUGH THE WEEKEND INTO EARLY
NEXT WEEK...MAINLY OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

NL

The radar

The Grand Junction radar (KGJX), 135 km away, was scanning. The volume nearest the first event began at 22:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Eagle

When
June 8, 3:04 PM MST to 3:09 PM MST
Where
Eagle County, (Ege)eagle
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.650, -106.833

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514759.